Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 198, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 19, 2017, 9:55 PM CDT for Ozark County, Taney County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2017, 9:55 PM CDT (02:55 UTC)
- Expired
- May 19, 2017, 10:46 PM CDT
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ozark County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 84 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 3:06 PM CDT | Tornado Watch | SPC | 7 hr |
| May 19, 9:42 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -186 m²/s²
- 0-3 km storm-relative helicity
- -113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
387
WUUS53 KSGF 200255
SVRSGF
MOC153-213-200400-
/O.NEW.KSGF.SV.W.0198.170520T0255Z-170520T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
955 PM CDT FRI MAY 19 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Western Ozark County in southwestern Missouri...
Eastern Taney County in southwestern Missouri...
* Until 1100 PM CDT
* At 954 PM CDT, a severe thunderstorm was located 9 miles northeast
of Diamond City, or 16 miles northwest of Bull Shoals, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bull Shoals Lake... Theodosia...
Wasola... Protem...
Thornfield... Rueter...
Noble... Brownbranch...
Long Run...
This replaces the Severe Thunderstorm Warning that was previously in
effect for the area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CDT for southwestern
Missouri. A tornado watch also remains in effect until 500 AM CDT for
southwestern Missouri.
LAT...LON 3681 9283 3680 9248 3650 9272 3650 9290
TIME...MOT...LOC 0254Z 216DEG 28KT 3655 9278
HAIL...1.00IN
WIND...60MPH
$$
Schaumann2 follow-up statements
115
WWUS53 KSGF 200321
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1021 PM CDT FRI MAY 19 2017
MOC213-200330-
/O.CAN.KSGF.SV.W.0198.000000T0000Z-170520T0400Z/
Taney MO-
1021 PM CDT FRI MAY 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TANEY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 500 AM CDT for southwestern
Missouri.
LAT...LON 3660 9277 3681 9276 3680 9248 3659 9266
TIME...MOT...LOC 0320Z 215DEG 25KT 3667 9268
$$
MOC153-200400-
/O.CON.KSGF.SV.W.0198.000000T0000Z-170520T0400Z/
Ozark MO-
1021 PM CDT FRI MAY 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHWESTERN OZARK COUNTY...
At 1020 PM CDT, a severe thunderstorm was located 13 miles north of
Price Place, or 19 miles south of Ava, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wasola... Thornfield...
Long Run... Noble...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 500 AM CDT for southwestern
Missouri.
LAT...LON 3660 9277 3681 9276 3680 9248 3659 9266
TIME...MOT...LOC 0320Z 215DEG 25KT 3667 9268
HAIL...1.00IN
WIND...60MPH
$$
Schaumann837
WWUS53 KSGF 200346
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1046 PM CDT FRI MAY 19 2017
MOC153-200355-
/O.CAN.KSGF.SV.W.0198.000000T0000Z-170520T0400Z/
Ozark MO-
1046 PM CDT FRI MAY 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OZARK COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail and
heavy rain are still possible with this thunderstorm.
A tornado watch remains in effect until 500 AM CDT for southwestern
Missouri.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3660 9277 3681 9276 3680 9248 3659 9266
TIME...MOT...LOC 0344Z 216DEG 28KT 3683 9253
$$
SchaumannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 6:27 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 19, 6:27 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
627 PM CDT Fri May 19 2017
.SHORT TERM...(This evening through Saturday)
Issued at 245 PM CDT Fri May 19 2017
An upper level low remains over the Rockies region this afternoon.
The low will slowly spread east into the Plains this evening and
tonight. Ahead a line of storms has already developed across
northeast Oklahoma/southwestern Missouri.
A low level jet has helped the atmosphere recover this afternoon
as MLCAPE values have increased to over 1500J/kg. Expect the line
of storms to continue to lift northeast this afternoon into this
evening. Additional storms have also developed across southern
Oklahoma and Texas this afternoon this activity will also
spread/expand to the northeast into the western portions of the
area by early/mid evening then spread east across the rest of the
area through the evening into the early overnight hours.
The low level jet will remain out of the south ahead of the low
which will keep an unstable air mass across the area through this
evening, may actually increase some as the air mass to the south
continues to advect north. Theta-E difference are also increasing
across the area as moisture advects north into the area. This will
support a damaging wind risk to 70 mph with both the line
currently pushing into the area and also with any additional line
of storms that spread across the area this evening. 0-3km bulk
shear vectors are and will generally remain out of the northeast
at 30kt which will support a meso vort and spin up tornado risk
with any line segments that can surge to the northeast through the
evening/early overnight hours.
The line of storms should start to spread east of the area by
the early overnight hours. The upper level low will still be to
our west allowing showers and storms to remain possible through
the overnight hours with more light showers occurring during the
day on Saturday.
.LONG TERM...(Saturday Night through Friday)
Issued at 245 PM CDT Fri May 19 2017
A cold front will push through the area by Saturday night. Surface
high pressure and a cooler air mass will then spread into the
area behind the front. The region will stay in northwest flow in
flow through much of next week. This will result in cooler
conditions as highs in the 60s into the lower 70s occur each
afternoon. An upper level disturbance will move through the region
mid week, which will help reinforce the cooler conditions. This
disturbance will also bring some chances for a few showers and
storms to the area Tuesday and Wednesday.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 625 PM CDT Fri May 19 2017
For the KSGF, KJLN, and KBBG TAFS: Another round of storms have
developed across Oklahoma and are expected to lift northeast and
push across the area this evening. IFR conditions will be likely
with any of the storms.
Showers and a few storms will likely linger into the overnight
hours with drizzle or light rain possible Saturday morning.
Ceilings are expected to lower into the MVFR range late tonight
into Saturday morning. Ceilings should then increase Saturday
afternoon. A cold front will move through the area Saturday
afternoon with winds switching to the west behind the front.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Saturday morning for MOZ055-066>068-
077-078-088-089-093-094-101>103.
KS...Flash Flood Watch through Saturday morning for KSZ073-097-101.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...WiseHazardous weather outlook, May 19, 7:20 PM CDT, 2 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 720 PM CDT Fri May 19 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 720 PM CDT Fri May 19 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited Tornado risk. Elevated Hail risk. Elevated Thunderstorm wind damage risk. Elevated Flooding risk. Significant Lightning risk. DISCUSSION... Isolated storms have developed across south central Missouri early this evening. Damaging wind gusts up to 60 mph winds and hail to the size of half dollars will be possible in the strongest storms with these storms this evening. A line of storms has developed across far southwestern Missouri into northeastern Oklahoma early this evening. This line of storms will track northeast across the area this evening into the early overnight hours. These storms will have the potential for damaging wind gust to 70 mph and hail to the size of quarters. There will also be a brief tornado risk with any surges in the lines to the northeast with these storms too. There will also be a risk for flash flooding as multiple rounds of rain are expected into tonight, especially where training of storms can develop. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Storms should come to an end on Saturday, with storm total rainfall amounts of 1 to 3 inches. The heaviest rainfall amounts and higher flooding potential is expected to occur over southeast Kansas and west central Missouri. Additional thunderstorms will return Monday as another storm system moves in from the northwest. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across the Missouri Ozarks this evening. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Local storm report, May 19, 6:11 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
611 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG 3 SSW GRAVOIS MILLS 38.26N 92.85W
05/19/2017 MORGAN MO EMERGENCY MNGR
TREES DOWN.
&&
BURCHFIELDSpecial weather statement, May 19, 6:28 PM CDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Springfield MO
628 PM CDT FRI MAY 19 2017
MOZ058-071-200015-
Maries MO-Phelps MO-
628 PM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR MARIES AND NORTHERN PHELPS
COUNTIES UNTIL 715 PM CDT...
At 628 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of St. Thomas to near Vienna
to near Newburg. Movement was northeast at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Rolla... St. James...
Belle... Doolittle...
Vienna... Newburg...
Northwye... Jerome...
Vichy... Rosati...
This includes Interstate 44 near mile marker 169, between mile
markers 171 and 179, and between mile markers 184 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 1000 PM CDT for central and
east central Missouri.
LAT...LON 3827 9164 3816 9164 3815 9153 3802 9153
3781 9202 3807 9203 3829 9215 3829 9165
TIME...MOT...LOC 2328Z 214DEG 42KT 3832 9209 3813 9199 3794 9198
SchaumannLocal storm report, May 19, 7:15 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL LANTON 36.51N 91.80W
05/19/2017 E0.25 INCH HOWELL MO PUBLIC
QUARTER SIZE HAIL REPORTED AT A LOCAL
BUSINESS NEAR LANTON.
&&
MGLocal storm report, May 19, 7:17 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
717 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL LANTON 36.51N 91.80W
05/19/2017 E1.00 INCH HOWELL MO PUBLIC
QUARTER SIZE HAIL REPORTED AT A LOCAL
BUSINESS NEAR LANTON.
&&
BURCHFIELDLocal storm report, May 19, 7:48 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
748 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FLASH FLOOD PINEVILLE 36.59N 94.38W
05/19/2017 MCDONALD MO EMERGENCY MNGR
HIGHWAY W IN PINEVILLE JUST NORTH OF 8TH
STREET AND JUST NORTH OF PINEVILLE ROADWAYS
ARE COVERED WITH WATER ABOUT 8 INCHES.
&&
BURCHFIELDSpecial weather statement, May 19, 9:48 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Springfield MO
948 PM CDT FRI MAY 19 2017
MOZ088-093-094-101-102-200330-
Barry MO-Jasper MO-Newton MO-McDonald MO-Lawrence MO-
948 PM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NEWTON...EASTERN
MCDONALD...BARRY...LAWRENCE AND SOUTHEASTERN JASPER COUNTIES UNTIL
1030 PM CDT...
At 948 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Diamond to near Fairview to near Garfield.
Movement was northeast at 45 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Eastern Joplin... Carthage...
Roaring River State Park... Table Rock Lake...
Monett... Aurora...
Mount Vernon... Cassville...
Marionville... Granby...
Duquesne... Shell Knob...
Sarcoxie... Pierce City...
Duenweg... Purdy...
Diamond... Seligman...
Exeter... Miller...
This includes Interstate 44 between mile markers 9 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely. Listen for possible warnings
and be prepared to take appropriate action should severe weather
threaten.
&&
A tornado watch remains in effect until 1000 PM CDT for southwestern
Missouri. A tornado watch also remains in effect until 500 AM CDT for
southwestern Missouri.
LAT...LON 3650 9367 3650 9409 3676 9419 3705 9448
3729 9399 3728 9362 3683 9361 3681 9358
3651 9358 3649 9364
TIME...MOT...LOC 0248Z 244DEG 40KT 3703 9436 3679 9413 3648 9401
SchaumannThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:01 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 59 min |
| May 19, 7:47 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 39 min |
| May 19, 8:18 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 57 min |
| May 19, 8:43 PM CDT | Flash Flood Warning | SGF | Ozark, Taney | 6 hr |
| May 19, 8:51 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 54 min |
| May 19, 9:07 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 53 min |
| May 19, 9:43 PM CDT | Flash Flood Warning | SGF | Douglas | 6 hr |
| May 19, 9:44 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster, Wright | 61 min |
| May 19, 9:48 PM CDT | Special Weather Statement | SGF | Barry, Lawrence, Newton | 42 min |
| May 19, 10:18 PM CDT | Flash Flood Warning | SGF | Barry, Lawrence | 6 hr |
| May 19, 10:59 PM CDT | Flash Flood Warning | SGF | Stone | 6 hr |
| May 19, 11:02 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 31 min |
| May 19, 11:37 PM CDT | Flash Flood Warning | SGF | Webster | 6 hr |
| May 20, 12:57 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 63 min |
| May 20, 1:31 AM CDT | Flash Flood Warning | SGF | Douglas, Ozark, Taney, Texas, Wright | 6 hr |
| May 20, 1:47 AM CDT | Areal Flood Warning | SGF | Christian, Greene, Taney | 20 hr |
| May 20, 2:18 AM CDT | Special Weather Statement | SGF | Dent, Phelps | 42 min |
| May 20, 2:57 AM CDT | Areal Flood Warning | SGF | McDonald, Newton | 19 hr |
| May 20, 3:53 AM CDT | Areal Flood Warning | SGF | Barry, Lawrence, Stone | 18 hr |
| May 20, 5:29 AM CDT | Areal Flood Warning | SGF | Douglas, Howell, Ozark, Taney, Texas, Webster and 1 more | 8 hr |
| May 20, 8:57 AM CDT | River Flood Warning | SGF | McDonald | 53 hr |
| May 20, 8:57 AM CDT | River Flood Warning | SGF | Jasper | 67 hr |
| May 20, 5:00 PM CDT | Areal Flood Warning | SGF | Douglas, Ozark, Taney, Webster, Wright | 17 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.